zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Stability of switched systems: a Lie-algebraic condition. (English) Zbl 0948.93048
Summary: We present a sufficient condition for asymptotic stability of a switched linear system in terms of the Lie algebra generated by the individual matrices. Namely, if this Lie algebra is solvable, then the switched system is exponentially stable for arbitrary switching. In fact, we show that any family of linear systems satisfying this condition possesses a quadratic common Lyapunov function. We also discuss the implications of this result for switched nonlinear systems.

93D20Asymptotic stability of control systems
93D15Stabilization of systems by feedback
93D30Scalar and vector Lyapunov functions
Full Text: DOI
[1] Barabanov, N. E.: Absolute characteristic exponent of a class of linear nonstationary systems of differential equations. Siberian math. J. 29, 521-530 (1988) · Zbl 0688.93051
[2] S. Boyd, L. E. Ghaoui, E. Feron, V. Balakrishnan, Linear Matrix Inequalities in System and Control Theory, SIAM Studies in Applied Mathematics, vol. 15, SIAM, Philadelphia, 1994. · Zbl 0816.93004
[3] Gurvits, L.: Stability of discrete linear inclusion. Lin. algebra appl. 231, 47-85 (1995) · Zbl 0845.68067
[4] R.A. Horn, C.R. Johnson, Matrix Analysis, Cambridge University Press, Cambridge, 1993.
[5] H.K. Khalil, Nonlinear Systems, Macmillan, New York, 1992.
[6] C.F. Martin, W.P. Dayawansa, On the existence of a Lyapunov function for a family of switching systems, in: Proc. 35th Conf. on Decision and Control, 1996, pp. 1820--1823.
[7] Molchanov, A. P.; Pyatnitskiy, Y. S.: Criteria of absolute stability of differential and difference inclusions encountered in control theory. System control lett. 13, 59-64 (1989) · Zbl 0684.93065
[8] Y. Mori, T. Mori, Y. Kuroe, A solution to the common Lyapunov function problem for continuous-time systems, in: Proc. 36th Conf. on Decision and Control, 1997, pp. 3530--3531.
[9] A.S. Morse, Control using logic-based switching, in: A. Isidori (Ed.), Trends in Control: a European Perspective, Springer, Berlin, 1995, pp. 69--113. · Zbl 0821.93004
[10] Narendra, K. S.; Balakrishnan, J.: A common Lyapunov function for stable LTI systems with commuting A-matrices. IEEE trans. Automat. control 39, 2469-2471 (1994) · Zbl 0825.93668
[11] Ooba, T.; Funahashi, Y.: On a common quadratic Lyapunov function for widely distant systems. IEEE trans. Automat. control 42, 1697-1699 (1997) · Zbl 0899.93035
[12] H. Samelson, Notes on Lie Algebras, Van Nostrand Reinhold, New York, 1969. · Zbl 0209.06601
[13] H. Shim, D.J. Noh, J.H. Seo, Common Lyapunov function for exponentially stable nonlinear systems, Presented at the 4th SIAM Conf. on Control and its Applications, 1998.
[14] R.N. Shorten, K.S. Narendra, A sufficient condition for the existence of a common Lyapunov function for two second-order linear systems, in: Proc. 36th Conf. on Decision and Control, 1997, pp. 3521--3522.
[15] R.N. Shorten, K.S. Narendra, On the existence of a common Lyapunov function for linear stable switching systems, in: Proc. 10th Yale Workshop on Adaptive and Learning Systems, 1998, pp. 130--140.